MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC L3O0200 - NATURA; PROTECTOR, OSTOMY

CONVATEC DOMINICAN REPUBLIC INC L3O0200 - NATURA; PROTECTOR, OSTOMY
Model Number 413184
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001); Ulcer (2274); Tissue Breakdown (2681)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the consumer's wife who performs his ostomy care that the consumer had used this wafer for over a year.The appliance wear-time was two to three days.In (b)(6) 2021, consumer developed a small pimple just to the right of the stoma underneath the wafer mass.The wound enlarged to 25 x 38 mm with tunneling.Minimal, spotty bleeding occurred with appliance changes.No stool leakage was reported at that time.Consumer followed up with surgeon who ordered topical flonase and for consumer to follow up with dermatologist and local ostomy nurse.Surgeon made the diagnosis of ulcer and stated, these things sometimes happen and cause of wound was not suggested.No other diagnosis was made from dermatologist.Neither doctor of medicine (md) nor the ostomy nurse advised consumer to discontinue using convatec's appliance.Local ostomy nurse used alginate dressing from midway.The end user's wife stated that the wound was now 1/4 inch in diameter and there was no longer tunneling.She stated that the area was almost completely healed.The end user also uses an ostomy belt and reports that it was not worn too tightly and does not cause discomfort.Upon receipt of photos, the end user's wife was contacted to inform that the current wafer was too small for current stoma size in photo.She originally confirmed that current size was twenty eight mm.They were also going to follow up with surgeon regarding hernia.Photographs depicting the issue were received from the complainant.
 
Event or Problem Description

Brand Name
L3O0200 - NATURA
Common Device Name
PROTECTOR, OSTOMY
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR  91000
Manufacturer (Section G)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR   91000
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key13597712
Report Number9618003-2022-00202
Device Sequence Number5848226
Product Code EXE
UDI-Device Identifier00768455124541
UDI-Public00768455124541
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number413184
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2022
Initial Report FDA Received Date02/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale